MAUDE Adverse Event Report: K2M, INC. CONSTRAINED PLATE, 2 LEVEL; SIZE 44 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

K2M, INC. CONSTRAINED PLATE, 2 LEVEL; SIZE 44 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 208-42F44
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 10/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Remains implanted.
 
Event or Problem Description
A physician reported that a two-level pyrenees plate fractured post-operatively.Revision surgery is planned but not scheduled.
 
Event or Problem Description
A physician reported that a two-level pyrenees plate fractured post-operatively.The patient has reportedly experienced neck pain.Revision surgery is planned but not yet scheduled.
 
Additional Manufacturer Narrative
Corrected data: h.3.Reason for no evaluation has been corrected to reflect unknown return status visual, dimensional, material and functional analysis could not be performed as the device was not returned.A review of device history records could not be performed as a valid lot code was not provided and could not be obtained.A complaint history review associated with the subject catalog number was performed and 4 similar complaints were identified.No adverse trends were observed.Per surgical technique: potential adverse events 1.Potential adverse events associated with spinal fusion procedures include, but are not limited to pseudoarthrosis; loosening, bending, cracking or fracture of components, or loss of fixation in the bone with possible neurologic damage, usually attributable to pseudoarthrosis, insufficient bone stock, excessive activity or lifting, or one or more of the factors listed in contraindications, or warnings and precautions; infections possibly requiring removal of devices; palpable components, painful bursa, and/or pressure necrosis; and allergies, and other reactions to device materials which, although infrequent, should be considered, tested for (if applicable), and ruled out preoperatively.Postoperative 1.Adequately instruct the patient.Postoperative care and the patient's ability and willingness to follow instructions are two of the most important aspects of successful healing.2.Internal fixation devices are load sharing devices which maintain alignment until healing occurs.If healing is delayed or does not occur the implant could eventually break, bend or loosen.Loads produced by load bearing and activity levels will impact the longevity of the implant.3.Metallic implants can loosen, fracture, corrode, migrate, cause pain, or stress shield bone even after a bone has healed.If an implant remains implanted after complete healing, it can actually increase the risk of refracture in an active individual.The surgeon should weigh the risks versus benefits when deciding whether to remove the implant.Implant removal should be followed by adequate postoperative management to avoid refracture.4.Periodic x-rays for at least the first year postoperatively are recommended for close comparison with postoperative conditions to detect any evidence of changes in position, nonunion, loosening, and bending or cracking of components.With evidence of these conditions, patients should be closely observed, the possibilities of further deterioration evaluated, and the benefits of reduced activity and/or early revision considered.It is possible that patient trauma or excessive loading contributed to the failure.It could not be determined if fusion was achieved.However, as no devices or x-rays were available for evaluation, the root cause could not be determined conclusively.

Brand Name
CONSTRAINED PLATE, 2 LEVEL; SIZE 44 MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key9285654
Report Number3004774118-2019-00136
Device Sequence Number163786
Product Code KWQ
UDI-Device Identifier10888857030978
UDI-Public10888857030978
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K063544
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number208-42F44
Device Catalogue Number208-42F44
Device Lot NumberGRKT
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/16/2019
Supplement Date Received by Manufacturer04/20/2020
Initial Report FDA Received Date11/06/2019
Supplement Report FDA Received Date05/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;